Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 283, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2009, 2:25 PM CDT for Fentress County, Pickett County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2009, 2:25 PM CDT (19:25 UTC)
- Expired
- Aug 4, 2009, 2:45 PM CDT
- In force
- 20 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Fentress County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3443 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:22 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 4, 1:22 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 122 PM CDT TUE AUG 4 2009 .AVIATION...CONVECTION IS FIRING ALONG THE CUMBERLAND PLATEAU, WITH A HIGHLY UNSTABLE ENVIRONMENT IN PLACE ACROSS MIDDLE TENNESSEE TODAY. MAY SEE SOME CONVECTION AT BNA/CSV DURING THE AFTERNOON, BUT ESPECIALLY OVERNIGHT AS A COLD FRONT MAKES ITS WAY ACROSS THE MID STATE. && .PREV DISCUSSION... /ISSUED 1037 AM CDT TUE AUG 4 2009/ UPDATE...IT WAS MOSTLY SUNNY AND WARM ACROSS THE MID STATE THIS MORNING, WITH TEMPERATURES CLIMBING OUT OF THE 70S AND THROUGH THE 80S. THE FORECAST PROBLEM FOR TODAY CONSISTS OF SEVERAL PARTS. FIRST, WHICH AREAS WILL SEE THE BEST CHANCE FOR AFTERNOON THUNDERSTORMS AND HOW HOT WILL IT GET? THE 12Z OHX SOUNDING SHOWED A LOT OF AVAILABLE CAPE, BUT IT CAN ONLY BE TAPPED IF TEMPERATURES WARM SUFFICIENTLY, ATMOSPHERIC MOISTURE DEEPENS, AND/OR A SOURCE OF LIFT CAN HELP GIVE PARCELS THE UMPH THEY NEED. ONCE TEMPERATURES GET AROUND 90, WE SHOULD HAVE SUFFICIENT BUOYANCY TO GET ISOLATED TO SCATTERED CONVECTION. IF GFS AND NAM ARE CORRECT, ATMOSPHERIC MOISTURE MAY DEEPEN OVER OUR NORTHERN COUNTIES LATE TODAY, THANKS TO MCS DEBRIS DROPPING IN. THE LATEST RUC AND WRF, HOWEVER, KEEP THINGS ABOUT THE SAME THROUGHOUT THE DAY. HAVE BEEN TRACKING A SOUTHWESTWARD-PROPAGATING OUTFLOW BOUNDARY FROM THE SDF CONVECTION INTO OUR CWA AND LATEST SATELLITE PIC SHOWED IT NEAR BNA. ANOTHER ONE, IS SWINGING SOUTHEASTWARD TOWARD PAH. THIS FEATURE COULD HELP PROVIDE SOME EXTRA LIFT DURING MAX HEATING. EXPECT BEST CHANCE FOR THUNDERSTORMS TO BE IN THE NORTH, WHERE ATMOSPHERIC MOISTURE MAY DEEPEN AND WILL BE MOST VULNERABLE TO THE INTRUSION OF OUTLFOW BOUNDARIES FROM CONVECTION TO OUR NORTH. WITH PROBABLY GO WITH A POP RANGE OF 50% IN THE NORTH TO 20% IN THE EXTREME SOUTH. MIGHT NUDGE MAX TEMPERATURES A LITTLE DEEPER INTO THE MIDDLE 90S FOR SOME SOUTHERN AREAS, WHERE POPS ARE LOWEST. OTHERWISE, WILL PROBABLY LEAVE CURRENT ZFP TEMP FORECAST AS IS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Aug 4, 11:23 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1123 AM CDT TUE AUG 4 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-051630- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1123 AM CDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...A FEW OF WHICH MAY PRODUCE DAMAGING WINDS...HAIL...AND TORRENTIAL DOWNPOURS. THE BEST CHANCE FOR STORMS TODAY WILL BE ACROSS NORTHERN AREAS... ESPECIALLY NEAR THE KENTUCKY BORDER.. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT IS EXPECTED TO PRODUCE THUNDERSTORMS IN THE MID STATE TONIGHT AND WEDNESDAY...A FEW OF WHICH COULD BECOME STRONG TO SEVERE...AND PRODUCE GUSTY WINDS...HAIL...AND BRIEF HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF THE POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 23 min |
| Aug 4, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 29 min |
| Aug 4, 5:52 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 23 min |
| Aug 4, 6:58 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.